Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 9, 2014, 8:38 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2014, 8:38 AM PST (16:38 UTC)
- Expired
- Feb 9, 2014, 8:34 PM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
430 WHUS76 KEKA 091638 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 838 AM PST SUN FEB 9 2014 PZZ455-475-100045- /O.NEW.KEKA.SC.Y.0012.140209T1638Z-140210T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 838 AM PST SUN FEB 9 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 WITH GUSTS TO 25 KT. HIGHEST WINDS WILL BE OUTSIDE OF 10 NM. * WAVES...8 TO 9 FEET AT 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
334 WHUS76 KEKA 092307 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 307 PM PST SUN FEB 9 2014 PZZ455-475-100600- /O.CON.KEKA.SC.Y.0012.000000T0000Z-140210T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 307 PM PST SUN FEB 9 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 WITH GUSTS TO 25 KT. HIGHEST WINDS WILL BE OUTSIDE OF 10 NM. * WAVES...7 TO 9 FEET AT 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
552 WHUS76 KEKA 100434 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 PM PST SUN FEB 9 2014 PZZ455-475-100545- /O.CAN.KEKA.SC.Y.0012.000000T0000Z-140210T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 834 PM PST SUN FEB 9 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 4:15 AM PST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 9, 4:15 AM PST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 415 AM PST SUN FEB 9 2014 .SYNOPSIS...RAIN WILL CONTINUE TO IMPACT MOST AREAS OF NW CALIFORNIA THIS MORNING AS LOW PRESSURE MOVES TOWARD CAPE MENDOCINO. THE HEAVIEST RAIN WILL BE ACROSS MENDOCINO COUNTY WITH RAIN INTENSITY DIMINISHING FARTHER NORTH. A BUILDING RIDGE IS FORECAST TO BRING DRYING WEATHER MONDAY AND TUESDAY. && .DISCUSSION...MORNING WATER VAPOR SATELLITE IMAGERY CONTINUES TO SHOW A STEADY STREAM OF MOISTURE PUSHING INTO NW CALIFORNIA FROM THE SW. A FRONTAL WAVE APPEARS TO BE DEVELOPING ON THIS BOUNDARY NEAR 38N137W WITH DECENT SURFACE CYCLOGENESIS. MODELS ARE INDICATING A CLOSED SURFACE LOW DEVELOPING UNDER AN UPPER SHORTWAVE AND MOVING TOWARD THE MENDOCINO/HUMBOLDT COUNTY LINE. THIS WILL BRING CONTINUED ONSHORE FLOW AND A STRONG SUB TROPICAL MOISTURE TAP TO MENDOCINO COUNTY. HAVE KEPT POPS AT OR NEAR 100 PERCENT FOR MENDOCINO THIS MORNING WITH FORECAST QPF TOTALS AROUND A HALF TO THREE QUARTERS OF AN INCH. UPSLOPING MAY CAUSE SLIGHTLY HIGHER TOTALS IN SOME AREAS. SURFACE WINDS ACROSS HUMBOLDT, TRINITY, AND DEL NORTE SHOULD BE OUT OF THE SOUTH AND SOUTHEAST THIS MORNING WITH THE LOW MOVING INLAND OVER NORTHERN MENDOCINO. KEPT POPS LOWER ACROSS THESE NORTHERN AREAS DUE TO THE LACK OF THE ONSHORE MOISTURE STREAM. HOWEVER, DID NEED TO KEEP IN MIND THE MOISTURE WRAP AROUND THE LOW AT MID LEVELS AND MARGINAL DESTABILIZATION. THIS SHOULD BRING SOME SHOWERS TO THE NORTHERN PORTIONS OF THE CWA AS THE LOW SLIDES THROUGH THIS MORNING. MODELS ARE SUGGESTING THE SLIGHTEST CHANCE OF A THUNDERSTORM OVER MENDOCINO COUNTY THIS EVENING IN THE WAKE OF THE LOW DUE TO ENHANCED MID LEVEL COOLING, DECENT OMEGA VALUES, AND STRONG UPPER LEVEL WINDS. SPC HAS MENDOCINO INSIDE THE GENERAL THUNDER LINE BUT SEEM SKEPTICAL AS TO TSTMS ACTUALLY OCCURRING OVER OUR AREA. AS SUCH, HAVE OPTED NOT TO INCLUDE ANY CHANCE OF TSTMS IN THE FORECAST. THE DAY SHIFT MAY NEED TO UPDATE THE FORECAST TO INCLUDE TSTMS IF THEY BEGIN TO SHOW ON LIGHTNING DETECTION. AFTER THIS LOW MOVES OUT TO THE EAST SHOWERS WILL DIMINISH OVERNIGHT. MONDAY AND TUESDAY WILL SEE A DRYING TREND ACROSS THE REGION AS HEIGHTS BUILD IN RESPONSE TO A RIDGE NOSING IN FROM THE SW. THE NEXT SHOT AT PRECIPITATION IS WEDNESDAY AS A WARM FRONT CLIPS THE NORTHERN PORTIONS OF THE CWA, FOLLOWED BY A COLD FRONT SINKING IN FROM THE NORTH. WINDS AHEAD OF THIS WARM FRONT COULD BECOME STRONG ACROSS COASTAL DEL NORTE COUNTY AND ALONG COASTALLY INFLUENCED RIDGES. THE GFS AND NAM ARE SHOWING 925MB WINDS IN THE 40 TO 50 KT RANGE. THESE WINDS SHOULD NOT HAVE AN ISSUE MIXING DOWN TO THE SURFACE IN GUSTS IN A WELL COUPLED ATMOSPHERE. THE LAST HALF OF THE WEEK WILL CONTINUE WITH UNSETTLED WEATHER AS A BROAD UPPER TROUGH OVER THE GULF OF ALASKA SWINGS UPPER LEVEL DISTURBANCES TOWARD THE WEST COAST. AT THIS POINT IT LOOKS LIKE THE FOCUS OF THE MOISTURE WILL REMAIN FROM CAPE MENDOCINO NORTHWARD, HOWEVER CONFIDENCE IN THE LONG RANGE FORECAST IS LOW. FOR THE FORECAST...MADE SOME TIMING CHANGES TO THE POPS DURING MID WEEK AND WENT WITH CLIMO POPS AT THE END OF THE FORECAST. KEPT TEMPS NEAR NORMAL FOR THE WEEK, GENERALLY USING CONSALL. KEPT THE SNOW LEVEL UP WITH SIGNIFICANT WARM ALOFT OVER THE AREA. BFG && .AVIATION...EXPECT LARGE FLUCTUATIONS ACROSS NORTHWEST CALIFORNIA TODAY RANGING FROM MOSTLY MVFR TO TEMPO LIFR IN THE HEAVIER RAIN BANDS. && .MARINE...WINDS AND SEAS WILL CONTINUE TO SUBSIDE THIS MORNING AS AN APPROACHING LOW PRESSURE SYSTEM ALLOWS THE PRESSURE GRADIENT TO WEAKEN. THOUGH, THE MOST INCLEMENT WEATHER IS EXPECTED TO BE SOUTH OF OUR WATERS. LOWER WINDS AND SEAS WILL PERSIST THROUGH MONDAY WITH LIGHT SPLIT FLOW ACROSS THE WATERS. SOUTHERLY CONDITIONS WILL BEGIN BUILDING ON TUESDAY AS MULTIPLE SYSTEMS START MOVING INTO THE AREA, CONTINUING THROUGH THE END OF THE WEEK. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 9, 4:29 AM PST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 429 AM PST SUN FEB 9 2014 CAZ001-101230- REDWOOD COAST- 429 AM PST SUN FEB 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG COASTAL AND COASTAL RIDGE WINDS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY AHEAD OF A STRENGTHENING WARM FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-101230- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 429 AM PST SUN FEB 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-076-101230- MENDOCINO COAST-MENDOCINO INTERIOR- 429 AM PST SUN FEB 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF HEAVY RAIN WILL ACCOMPANY A DEEPENING AREA OF LOW PRESSURE TODAY ACROSS MENDOCINO COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.